Doctor insights on:
What Are Some Possible Causes Of Edema
Several causes: Edema is fluid in one's tissues (usually the skin) that is outside of one's blood vessels, lymph vessels, and cells. The fluid is "in between" cells and leaked out of the person's blood vessels or lymph vessels. Poor circulation, obstructed veins, standing or sitting too long, thyroid disease, kidney disease, low protein levels, etc., can cause edema (most often noticeable in the legs). ...Read moreSee 1 more doctor answer
Fluid in the tissues, either caused by something local to the swollen area like an injury or inflammation, or from the body's retention of water. Gravity brings the fluid to the feet & legs in that case. As a general rule, if one foot is swollen, something is wrong with the foot. If both feet are swollen, it's not the feet, but water ...Read more
Heart failure: Refeeding syndrome is complex process loosely defined as severe electrolyte disturbances and fluid shifts after providing nutrition to a previously starving person. The condition can be lethal. It is thought that rapid shifts in electrolytes and fluids can cause acute heart failure which results in edema. ...Read more
Fluid retention: There are many causes of this fluid retention some very serious such as kidney failure, heart failure, cirrhosis of the liver and portal vein blockage in the liver. Less serious causes include varicose veins, and excessive salt in the diet. Infrequent causes can be blockage of the veins in the abdomen. Single leg edema can indicate a dangerous clot in the leg. See your doctor. ...Read moreSee 1 more doctor answer
Many causes : Excluding renal problems, generalized edema can be caused by many conditions: congestive heart failure , liver failure[, although that usually spares the arms], lymphedema [lymphema may effect only one to all 4 limbs and the torso] , hypothyroidism , and low protein states including protein malnutrition, and finally venous insufficiency. ...Read moreSee 1 more doctor answer
I'm 47 and gained 100 lbs in a year, can weight cause severe edema and can edema make it hard to lose weight?
Go to see doctors...: Gaining weight results from positive balance between intake and output of water and energy by multiple reasons: over-eating urged by habit, depression, sugar craving, drugs (steroid, hormone, some for diabetic, etc.); slowing energy consumption by aging, illness, drugs; water retention from heart failure, poor circulation, kidney disease, etc.; and many others... So, go to doctors for detailing. ...Read moreSee 1 more doctor answer
Im 22yrs f. I'v edema on face since the past 5-6years. The cause is unknown. but recently aftr an abortion it disappeared for a month. Wat could dis b?
Wonderful clue: It could be coincindental but I agree it likely suggests a reason for the facial edema. I am not aware of any established explanation. In Chinese medicine it might be all consistent with an "earth" imbalance. If I were to consider a Western specialist I would probably consult an endocrinologist. ...Read more
Varies: Sub articular means below the articular cartilage of a joint, edema is a fluid signal seen in the marrow that makes it a different color on MRI. Multiple causes. For example sub articular bone edema in the tibia would suggest either a fracture or severe arthritis in the knee; less commonly caused by infection or cancer. Discuss with your doctor. ...Read more
Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more
- Talk to a doctor live online for free
- What are the causes of edema in legs?
- What is edema and what causes it?
- What causes edema in the ankles?
- Ask a doctor a question free online
- What is pulmonary edema caused by?
- What are the causes of periorbital edema?
- What are the causes of peripheral edema?
- What causes edema in fingers?
- What are some possible side effects of femara?